MAUDE Adverse Event Report: KARL STORZ SE & CO. KG KARL STORZ COLD LIGHT FOUNTAIN XENON 100

KARL STORZ SE & CO. KG KARL STORZ COLD LIGHT FOUNTAIN XENON 100
Model Number 20132620-1
Medical Device Problem Codes Off-Label Use (1494); Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.Device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that when the concerned product was used in a veterinary procedure (laparoscopic spay).It was reported that "mid surgery the light source turned off and would not turn back on.The box was very hot to touch and only displayed the red warning light once the light had already gone out.As the light source would not turn back on after trying everything they suggested we had to convert to an open surgery which is not what the client had come in for." it was confirmed that the surgery was prolonged between 15 and 60 minutes and had to be converted from laparoscopic to open surgery.Furthermore, it was confirmed that there was no injury to the patient and the patient recovered well from the surgery as expected.
 
Additional Manufacturer Narrative
Additional information is provided in section d9 to reflect that the product was returned for evaluation.The item in question was returned to the manufacturer.The investigation is not completed yet.The investigation results are pending.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
The investigation was completed on 2024-07-24.During investigation of the concerned cold light fountain xenon 100 scb several tests were performed to check the function of the device.During these tests no issues with the device were found and the xenon 100 always worked without any failures in function.The reported issue could not be duplicated.Please be aware that the reported case happened during use in a veterinary procedure, but the use of the concerned device is restricted to human medical applications.

Brand Name
KARL STORZ COLD LIGHT FOUNTAIN XENON 100
Common Device Name
LIGHT FOUNTAIN XENON 100
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key19136369
Report Number9610617-2024-00113
Device Sequence Number4720740
Product Code GCT
UDI-Device Identifier04048551062838
UDI-Public4048551062838
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number20132620-1
Device Catalogue Number20132620-1
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2024
Supplement Date Received by Manufacturer04/29/2024
07/24/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/17/2024
08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown